How to Get Rid of Amoxicillin Rashes

Amoxicillin is an antibiotic used in the treatment of bacterial infections. The drug comes in tablets, capsules, and liquid forms. One of the common side effects of amoxicillin is a skin rash. Amoxicillin comes from penicillin, known to cause allergic reactions in most people.

Depending on how sensitive the individual is to the drug, an amoxicillin rash can be mild or severe. It can be red or purple and can spread across the body.

READ ALSO: What Does Skin Cancer Look Like?

Amoxicillin rash may also appear as hives (red or white bumps that develop on the skin). It may also appear as a maculopapular rash with areas that resemble flat, red patches.

Causes of amoxicillin rash

Doctors are not certain why some people develop an amoxicillin rash. People who break out in hives do so because of an allergic reaction. The development of amoxicillin rash without any symptom may mean the person does not have a true allergy.

READ ALSO: Gel Manicure Can Increase Risk of Skin Cancer

Amoxicillin rash is more common in children with girls being more likely to develop one than boys. Children with the condition known as mononucleosis, or mono, who take amoxicillin, are also more prone to develop a rash.

What does amoxicillin rash look like?

The type of rash that develops depends on whether the person is experiencing an allergic reaction to amoxicillin or not. A maculopapular rash will usually appear around 3 to 10 days after a person takes the medication first, it can also occur at any time. The rash look like small, flat, pink spots that appear in a symmetrical form.

The rash is not contagious. It begins to fade after 3 days but may take up to 6 days to disappear totally. People taking amoxicillin may also develop hives.

Hives appear as raised, red bumps that can come and go and change location and itches a lot. If hives develop after a person takes amoxicillin, it may be because of allergy to penicillin.

READ ALSO: Psoriasis: Symptoms, Types, Causes, and Treatment

If someone develops hives after taking amoxicillin, it is important that they quickly seek medical advice to prevent the rash from spreading and becoming more severe.

If difficulties in breathing or swelling occur alongside the rash, they should immediately seek medical help.

Treatments

A person who develops amoxicillin rash will usually find that the rash disappears when they stop taking the medication.

READ ALSO: Seven Ways to Treat a UTI Without Antibiotics

If there are no other symptoms besides the rash, it may be that a person does not need any additional treatment and the rash will dissapear on its own. An allergy to amoxicillin could be dangerous, and symptoms could quickly deteriorate.

If a person experiences an allergic reaction to amoxicillin, they may also experience:

  • hives
  • itchy skin
  • difficulty breathing
  • swollen lips or face

If the rash is itchy then over-the-counter (OTC) allergy medication, such as Benadryl, can help ease symptoms. A doctor may also recommend a steroid cream to help get rid of any itchiness that lingers after the rash has gone.

How it affects children and adults

People are usually given amoxicillin by injection, intravenously, or orally.The dosage of amoxicillin for adults and children differs, depending on what the condition it is treating. Generally, the dosage for an adult is higher than that prescribed for a child.

Both adults and children can experience either type of amoxicillin rash.

Other known side effects include:

 

Disclaimer: The content provided on healthdiary365.com is purely informative and educational in nature and should not be interpreted as medical advice. Please use the content only in consultation with an appropriate certified medical doctor or healthcare professional.

Leave a Reply

Your email address will not be published. Required fields are marked *